How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Neurodoc Your Own Question
Neurodoc
Neurodoc, Board Certified MD
Category: Neurology
Satisfied Customers: 8163
Experience:  MD, Trained in Neurology with special reference to developmental & behavioral disorders
239748
Type Your Neurology Question Here...
Neurodoc is online now

I had a benign brain tumour removed when i was 12 and i'm

Customer Question

Hi, i had a benign brain tumour removed when i was 12 and i'm now 27. iIhad a neurology appointment 3-4 months ago witch was my first in two years, i was on Lamotrigine 200mg twice a day before the appointment and had been since i was 12 years old, but i would take my tablets at different times so not at the exact times, and occasionally i took them once a day and forget to take the other dose. Because of this my Neurologist decided to ween me off the Lamotrigine and put me on Eslicarbazepine 1200mg instead because of the benefit of just taking one tablet a day, but after one or 2 weeks i started to feel a bit spaced out/distant, i didn't feel like that before i started Eslicarbazepine. 7 weeks ago i started to decrease the dose, for the last 4 or 5 weeks i had been on 400mgs of Eslicarbazipine, and also gone back on Lamotrigine but only 200mg, but just over a week ago i stopped taking Eslicarbazpine completely because i just cant take this spaced out/distant feeling but even after discontinuing it i still feel the same now. I had an appointment with my Neurologists epilepsy nurse yesterday because i wanted to talk about the symptoms i've been getting and she said just stay on the Lamotrigine if that's what i want to do. I have an EEG test on the 2nd of October witch my Neurologist ordered when i went to see her, the last time i had two seizures where i went unconscious was before i had my operation when i was 12 and i never had any after that, i'm not sure if what i'm experiencing now is seizures because how i feel doesn't come in episodes, i just feel this distant/spaced out type feeling constantly all day so it's all the time, but i'm looking forward to see what the EEG does say anyway. I need to add also that roughly 3 weeks ago this eyelid spasm has developed, my lower eyelid on my right eye twitches now and again throughout the whole day and that's been happening every day for about 3 weeks, i've had quite a few headaches lately too, so because i've been getting these symptoms its obviously got me concerning about another tumour or something. Sorry if my question was long but i was trying to explain my situation the best i can, hope it's clear enough for you to understand.
Thanks.
Submitted: 2 months ago.
Category: Neurology
Expert:  Neurodoc replied 2 months ago.

Hi,

The spaced out feeling that you are describing is due to Lamotrigine withdrawal. This is a common symptom in patients who are taken off Lamotrigine after a long time. Usually, these symptoms are more prominent when the medicine is stopped abruptly, but can occur even in patients with slow withdrawal.

As far as the eye twitching is concerned, that is a sign of stress. In your case, shifting to a different medicine after so many years and your body is not taking it well. This along with the uncomfortable feeling of spaced out is creating tension or stress and causing the twitching,

Try not to worry and continue on Lamotrigine as advised by the nurse. Rest will be clear on EEG.

Hope this information is helpful

Regards

Customer: replied 2 months ago.
I have been back on 200mg of Lamotrigine a day for about 4 weeks though? I've increased back to taking it twice a day yesterday. Do you think it could of been in anyway that Eslicarbizpine was lowering my awareness or could it be because my body hasn't been on an exact medication and same dosage continuously for a certain amount of time so my brain is all over the place and making me feel this spaced out/ distant type feeling? I know where i am and what i'm doing and dont have any funny feelings apart from what i've said, and like i said before it doesn't come in phases, i feel like it constantly so i really dont feel like this is seizues, i just feel in the background all the time. I forgot to mention that only these past few days i've been feeling dizzy as well and i've never felt dizzy in the past, it's dizziness that feels like things are not "still" especially when i'm walking around. I dont suffer from anxiety, these are just the symptoms i'm getting so bit concerned about it to be honest. Also what about the headaches i've been having on and off for 2 weeks? The eyelid spasm just does it on it's own by the way, i dont do it on perpous, it just flickers but i've never had it for this long before. My middle finger was twitching slightly for a couple of days the other week too but hasn't since.
Expert:  Neurodoc replied 2 months ago.

All the symptoms that you are describing are mostly due to the change in medication after many years. The eyelid spasms or twitching is involuntary. They do not seem like a seizure, though it is difficult to be 100% sure without an examination and investigation. The fact that you have been symptom free since 12 years of age, also goes towards a strong possibility that these symptoms do not indicate a seizure.

Regards

Customer: replied 2 months ago.
Ok thank you for the information it has been helpful, i dont mind having another answer from you but could i have an opinion from a Neurologist also after, because that's what i requested and paid for. To be honest i'm worried i have tumour reoccurance, it's just got me thinking because i have been having a lot of headaches lately, the eye twitching, and been feeling dizzy for just over a week and i've never felt dizzy before, it feels like the room is moving slightly when i walk around especially, quite concerned about that. (I have been back on the Lamotrigine 200mgs a day for 5-6 week you see, and increased it back to 400mg a day only in these past couple of days , so i started feeling dizzy before i increased it back to 400mg, what is the chance i have again what i had when i was 12.
Thanks
Customer: replied 2 months ago.
Also the distant /spaced out feeling every single minute of the day, my awareness has lowered
Expert:  Neurodoc replied 2 months ago.

let me opt out, so that a neurologist can help you

Regards

Customer: replied 2 months ago.
Hi, aneurologist still has not opted in, this is terrible lol, how can i get one to see my message?